MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number 401451
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint device was returned to stryker sustainability solutions for an evaluation.A review of the device history record indicates the device met all inspection and test criteria prior to release.Upon visual inspection of the received complaint device, the shaft was identified to be broken at the transition point, and the internal wires appeared to be exposed and intact.The most likely root cause is a broken shaft as a result of mishandling, including shipping and storage conditions, subsequent to distribution from stryker.The instructions for use (ifu) states: do not attempt to use the reprocessed ep catheter prior to completely reading and understanding the directions for use.Avoid excessive torque, stretching, kinking and/or bending of catheter, as this may interfere with distal tip shaping or cause damage to internal electrode wires.Avoid manual pre-bending of distal curve, as this may damage steering mechanism of steerable catheters.Handle catheter with care to avoid improper electrical functioning.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that the wires became exposed on the device during procedure.There was no patient injury, medical intervention, or extended procedure time reported.

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS PHOENIX
10232 s. 51st st.
phoenix AZ 85044
MDR Report Key5995413
Report Number0002090040-2016-00012
Device Sequence Number434802
Product Code NLH
UDI-Device Identifier00885825006679
UDI-Public00885825006679
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K012708
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2018
Device Model Number401451
Device Catalogue Number401451CO
Device Lot Number2881817SH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2016
Initial Report FDA Received Date10/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1